MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO M-DOME X3 PATELLA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO M-DOME X3 PATELLA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 73-20-0510
Medical Device Problem Codes Fracture (1260); Unstable (1667)
Health Effect - Clinical Codes Fall (1848); Injury (2348)
Date of Event 06/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding alleged instability and crack/fracture involving a scorpio patella was reported.The event was confirmed.Method & results: product evaluation and results: a visual, functional and dimensional inspection could not be performed as the product remained implanted.Clinician review: a review of the provided medical records was performed by the consulting clinician indicated "on (b)(6) 2017 a left knee revision total knee arthroplasty with changing the poly to increase constraint with a metal post was performed for a diagnosis of "left knee instability status-post left tka, and left knee patellar fracture." the operative report describes spinal anesthesia and a tourniquet time of fifty minutes.The report notes, ".Past three to six months knee increasingly unstable.Noted tibial post was fractured and floating in the notch of the knee joint.Changed to a #9/16 scorpio ts insert with excellent stability and motion.Patella.Small fragment of fracture.Healed over the lateral facet.Patella very stable." the patellar component was retained and uncomplicated surgery was described, and the patient was discharged home on (b)(6) 2017." "no examination of the explanted tibial insert and the ps post fracture surfaces are available." "in this large, male patient with multiple systems and polyarticular problems, inadequate soft tissue balancing at the primary surgery would stress the ps post to function as a stabilizer on weightbearing rather than acting as a cam to direct motion.This could lead to fatigue fracture at the base of the post, which could be confirmed by examining the fracture surfaces and ruling out manufacturing or material factors on examination of the component as having contributed to this event.The incidental small lateral patellar facet fracture was likely related to devascularization of the small patellar component and soft tissue imbalance as noted on the (b)(6) 2015 x-ray demonstrating lateral patellar subluxation.An additional revision surgery of the left knee is alluded to on two emergency room visits of (b)(6) 2016 and (b)(6) 2016 for abdominal pain suggesting the additional surgery was performed in mid-(b)(6) 2016.No operative reports or documentation of this alleged surgery is available for review." device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.Complaint history review: there has been no other event for the lot referenced.Conclusions: the reported event was confirmed.However the exact cause of the event could not be determined because the device was not returned and insufficient information was provided.If devices and / or additional information become available, this investigation will be reopened.
 
Event or Problem Description
Patient reported he had a triathlon knee surgery in 2010 and has been experiencing issues for the past year and half.The majority of the issue has been falling without any indication.On the first of december the patient had exploratory knee surgery in which the surgeon discovered the polyethylene articulating surface had broken.Patient has surgical images of the device.Event update: on (b)(6) 2017 a left knee revision total knee arthroplasty with changing the poly to increase constraint with a metal post was performed for a diagnosis of "1.Left knee instability status-post left tka, and 2.Left knee patellar fracture."[.]the report notes, ".Past three to six months knee increasingly unstable.Noted tibial post was fractured and floating in the notch of the knee joint.Changed to a #9/16 scorpio ts insert with excellent stability and motion.Patella.Small fragment of fracture.Healed over the lateral facet.Patella very stable." the patellar component was retained and uncomplicated surgery was described.".

Brand Name
SCORPIO M-DOME X3 PATELLA
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8595209
Report Number0002249697-2019-01899
Device Sequence Number16717710
Product Code JWH
UDI-Device Identifier07613327014471
UDI-Public07613327014471
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K051977
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number73-20-0510
Device Lot Number56RX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight113